A tainted vaping product, containing fentanyl, has made some students very sick at Brien McMahon High School, according to police.
Norwalk school officials said they were made aware of the incident that happened Friday afternoon. They described fentanyl as a "harmful and deadly drug."
"Fentanyl is a synthetic opioid that is sometimes sold through illegal drug markets for its heroin-like effect," a spokesperson for Norwalk Public Schools said in a statement.
Police said they responded to the high school after getting a report of a student requiring medical attention. Responding officers determined that more than one student had used a tainted vaping product and that those students immediately became very sick, requiring medical treatment.
Get New England news, weather forecasts and entertainment stories to your inbox. Sign up for NECN newsletters.
Officials said the involved students were taken to a nearby hospital for treatment and are recovering.
Authorities said they're following leads and conducting witness interviews as a part of their investigation.
"We intend to quickly bring a successful close to this case," the police department said.
U.S. & World
Police are asking parents to be aware of the dangers of vaping products and to discuss these dangers with their children.
"Our message to anyone who is offered a vaping product, or uses a vaping product, that the liquid may be tainted with dangerous, and even deadly chemicals, and are just not worth it," police said in a statement.
Anyone with information can leave an anonymous tip online here or by texting "NORWALKPD" followed by your message to 847411.